MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW
Catalog Number LITNGFHT100BER
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Perforation of Vessels (2135); Unspecified Vascular Problem (4441)
Date of Event 09/05/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The product was not returned for evaluation.Vessel perforation and death are included as possible complications in the instructions for use (ifu) for the indigo aspiration system.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right pulmonary artery using an indigo system flash aspiration catheter (flash catheter), indigo system lightning flash aspiration tubing (flash tubing).During the procedure, the physician made three passes and was able to successfully remove clot from the target vessel using the flash catheter.It was reported the patient¿s oxygen level increased from 65% to 85%.The flash catheter was removed to be flushed.While advancing the flash catheter back into the target location, the physician experienced resistance and torqued the flash catheter.The patient¿s health condition then declined.The physician performed an angiogram and noticed a perforation in the main pulmonary artery.It was reported that the patient later expired.The cause of death was the main pulmonary artery perforation.The cause of the perforation is unknown.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right pulmonary artery using an indigo system flash aspiration catheter (flash catheter) and a non-penumbra sheath.It was reported that although the patient arrived stable, the patient¿s health condition began to decline by the start of the procedure.It was reported that the non-penumbra sheath used in the procedure was stiff and was placed via jugular access.During the procedure, the physician made three passes and was able to successfully remove clot from the target vessel using the flash catheter.It was reported the patient¿s oxygen level increased from 65% to 85%.The flash catheter was removed to be flushed.The flash catheter was again advanced to the target location.The flash catheter was being torqued against resistance during use.The patient¿s condition declined further.Before removal of the devices, the physician performed an angiogram.It was reported that the angiogram was inconclusive but did not look normal.It was reported that the patient later expired due to the patient''s worsening condition.The relationship between the flash catheter and the patient¿s death is unknown.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Vascular complications and death are included as possible complications in the instructions for use (ifu) for the indigo aspiration system.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM FLASH ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17857870
Report Number3005168196-2023-00447
Device Sequence Number14998263
Product Code QEW
UDI-Device Identifier00815948024885
UDI-Public815948024885
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K222358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2026
Device Catalogue NumberLITNGFHT100BER
Device Lot NumberF00006444
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age55 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005